Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 9, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Mar 31, 2012, 12:26 PM PDT. It took effect at Mar 31, 2012, 11:00 PM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2012, 12:26 PM PDT (19:26 UTC)
- In effect from
- Mar 31, 2012, 11:00 PM PDT
- Expired
- Apr 1, 2012, 8:07 PM PDT
- In force
- 21 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
665 WHUS76 KSGX 311926 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1226 PM PDT SAT MAR 31 2012 ...MODERATE AND GUSTY NORTHWEST WINDS AND LARGE SEAS LATE THIS EVENING THROUGH SUNDAY EVENING... .A COLD FRONT MOVING ACROSS SOUTHERN CALIFORNIA THIS EVENING WILL GENERATE MODERATE WEST-NORTHWEST WINDS...FREQUENTLY GUSTING UP TO 30 KNOTS OVER THE COASTAL WATERS. THE WINDS WILL SUBSIDE SUNDAY EVENING AND NIGHT. ALSO...A LARGE WEST-NORTHWEST SWELL WILL ARRIVE LATE TONIGHT...WITH COMBINED SEAS OF 10 TO 17 FEET THROUGH SUNDAY EVENING. COMBINED SEAS GREATER THAN 10 FEET WILL CONTINUE INTO EARLY MONDAY MORNING. ROUGH COMBINED SEAS DUE TO WIND WAVES AND A LARGE NORTHWEST SWELL WILL CAUSE HAZARDOUS NAVIGATING CONDITIONS FOR SMALL CRAFT. PZZ775-010445- /O.UPG.KSGX.GL.A.0004.120401T1000Z-120402T0400Z/ /O.NEW.KSGX.SC.Y.0009.120401T0600Z-120402T0900Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1226 PM PDT SAT MAR 31 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 AM PDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST WINDS 15 TO 25 KT GUSTING TO 30 KT LATE THIS EVENING THROUGH EARLY SUNDAY EVENING. WINDS WILL SUBSIDE SUNDAY NIGHT. * SEAS...COMBINED SEAS WILL BUILD TO AROUND 12 TO 17 FEET TONIGHT...AND WILL CONTINUE INTO EARLY MONDAY MORNING. STEEP WIND WAVES WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT NAVIGATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-010445- /O.UPG.KSGX.GL.A.0004.120401T1000Z-120402T0400Z/ /O.NEW.KSGX.SC.Y.0009.120401T0600Z-120402T0300Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 1226 PM PDT SAT MAR 31 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WINDS 10 TO 20 KT GUSTING TO 30 KT LATE THIS EVENING THROUGH EARLY SUNDAY EVENING. WINDS WILL SUBSIDE LATE SUNDAY EVENING. * SEAS...COMBINED SEAS WILL BUILD TO AROUND 10 TO 12 FEET TONIGHT...AND WILL CONTINUE INTO EARLY MONDAY MORNING. STEEP WIND WAVES WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT NAVIGATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOKER
4 follow-up statements
211 WHUS76 KSGX 010449 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 949 PM PDT SAT MAR 31 2012 ...MODERATE AND GUSTY NORTHWEST WINDS AND LARGE SEAS LATE TONIGHT THROUGH SUNDAY EVENING... .A COLD FRONT MOVING ACROSS SOUTHERN CALIFORNIA THIS EVENING WILL GENERATE MODERATE WEST-NORTHWEST WINDS...FREQUENTLY GUSTING UP TO 30 KNOTS OVER THE COASTAL WATERS. THE WINDS WILL SUBSIDE SUNDAY EVENING AND NIGHT. ALSO...A LARGE WEST-NORTHWEST SWELL WILL ARRIVE LATE TONIGHT...WITH COMBINED SEAS OF 10 TO 12 FEET THROUGH SUNDAY EVENING. COMBINED SEAS GREATER THAN 10 FEET WILL CONTINUE INTO EARLY MONDAY MORNING. ROUGH COMBINED SEAS DUE TO WIND WAVES AND A LARGE NORTHWEST SWELL WILL CAUSE HAZARDOUS NAVIGATING CONDITIONS FOR SMALL CRAFT. PZZ775-011300- /O.CON.KSGX.SC.Y.0009.120401T0600Z-120402T0900Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 949 PM PDT SAT MAR 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KT GUSTING TO 30 KT LATE THIS EVENING THROUGH EARLY SUNDAY EVENING. WINDS WILL SUBSIDE SUNDAY NIGHT. * SEAS...COMBINED SEAS WILL BUILD TO AROUND 10 TO 12 FEET TONIGHT...AND WILL CONTINUE INTO EARLY MONDAY MORNING. STEEP WIND WAVES WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT NAVIGATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-011300- /O.CON.KSGX.SC.Y.0009.120401T0600Z-120402T0300Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 949 PM PDT SAT MAR 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY... * WINDS...WINDS 10 TO 20 KT GUSTING TO 30 KT LATE THIS EVENING THROUGH EARLY SUNDAY EVENING. WINDS WILL SUBSIDE LATE SUNDAY EVENING. * SEAS...COMBINED SEAS WILL BUILD TO AROUND 10 TO 12 FEET TONIGHT...AND WILL CONTINUE INTO EARLY MONDAY MORNING. STEEP WIND WAVES WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT NAVIGATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PIERCE HTTP://WWW.WEATHER.GOV/SANDIEGO
646 WHUS76 KSGX 011225 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 525 AM PDT SUN APR 1 2012 ...SMALL CRAFT ADVISORY FOR GUSTY NORTHWEST WINDS AND LARGE SEAS TODAY... .STRONG WEST TO NORTHWEST WINDS BEHIND A DEPARTING COLD FRONT WILL RANGE FROM 15 TO 30 KNOTS TODAY. A LARGE WEST- NORTHWEST SWELL WILL COMBINE WITH THE STRONG WINDS TO GENERATE COMBINED SEAS OF 10 TO 12 FEET...POTENTIALLY HAZARDOUS FOR SMALL CRAFT. THE WINDS WILL SUBSIDE TONIGHT. THE LARGE WESTERLY SWELL WILL DECREASE MONDAY AFTERNOON. PZZ775-012100- /O.CON.KSGX.SC.Y.0009.000000T0000Z-120402T0900Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 525 AM PDT SUN APR 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY... * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH OCCASIONAL GUSTS IN EXCESS OF 30 KT. THE WINDS WILL SUBSIDE TONIGHT. * SEAS...COMBINED SEAS FROM 10 TO 12 FEET THROUGH MONDAY MORNING. STEEP WIND WAVES WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT NAVIGATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-012100- /O.CON.KSGX.SC.Y.0009.000000T0000Z-120402T0300Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 525 AM PDT SUN APR 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...WINDS 15 TO 25 KT GUSTING TO 30 KT TODAY. THE WINDS WILL SUBSIDE THIS EVENING. * SEAS...COMBINED SEAS WILL BUILD TO AROUND 10 TO 12 FEET TONIGHT...AND WILL CONTINUE INTO EARLY MONDAY MORNING. STEEP WIND WAVES WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT NAVIGATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOEDE
620 WHUS76 KSGX 012036 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 136 PM PDT SUN APR 1 2012 ...SMALL CRAFT ADVISORY FOR GUSTY NORTHWEST WINDS AND LARGE SEAS TODAY... .STRONG WEST TO NORTHWEST WINDS BEHIND A DEPARTING COLD FRONT WILL RANGE FROM 15 TO 30 KNOTS THROUGH THIS EVENING. A LARGE WEST- NORTHWEST SWELL COMBINED WITH THE STRONG WINDS WILL CONTINUE TO GENERATE COMBINED SEAS OF 10 TO 16 FEET...POTENTIALLY HAZARDOUS FOR SMALL CRAFT. THE WINDS WILL SUBSIDE TONIGHT. THE LARGE WEST- NORTHWEST SWELL WILL DECREASE MONDAY AFTERNOON. PZZ775-020445- /O.CON.KSGX.SC.Y.0009.000000T0000Z-120402T0900Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 136 PM PDT SUN APR 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY... * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH OCCASIONAL GUSTS IN EXCESS OF 30 KT. THE WINDS WILL SUBSIDE TONIGHT. * SEAS...COMBINED SEAS FROM 10 TO 16 FEET THROUGH MONDAY MORNING. STEEP WIND WAVES WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT NAVIGATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-020300- /O.CON.KSGX.SC.Y.0009.000000T0000Z-120402T0300Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 136 PM PDT SUN APR 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...NORTHWEST WINDS 15 TO 25 KT GUSTING TO 30 KT. THE WINDS WILL SUBSIDE THIS EVENING. * SEAS...COMBINED SEAS OF 10 TO 12 FEET WILL CONTINUE INTO EARLY MONDAY MORNING. STEEP WIND WAVES WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT NAVIGATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOKER
074 WHUS76 KSGX 020307 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 807 PM PDT SUN APR 1 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT... .NORTHWEST WINDS HAVE DECREASED THIS EVENING SO THE SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED. LARGE COMBINED SEAS ABOVE TEN FEET WILL CONTINUE TONIGHT AND EARLY MONDAY MAKING CONDITIONS HAZARDOUS FOR SMALL CRAFT. PZZ775-021030- /O.CAN.KSGX.SC.Y.0009.000000T0000Z-120402T0900Z/ /O.NEW.KSGX.SW.Y.0010.120402T0307Z-120402T1600Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 807 PM PDT SUN APR 1 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 AM PDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 9 AM PDT MONDAY. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. * SEAS...COMBINED SEAS FROM 10 TO 14 FEET THROUGH MONDAY MORNING. STEEP WIND WAVES COMBINED WITH LARGE SWELL WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT NAVIGATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ750-021000- /O.EXP.KSGX.SC.Y.0009.000000T0000Z-120402T0300Z/ /O.NEW.KSGX.SW.Y.0010.120402T0307Z-120402T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 807 PM PDT SUN APR 1 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 AM PDT MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. * SEAS...COMBINED SEAS OF 10 TO 12 FEET WILL CONTINUE INTO EARLY MONDAY MORNING. STEEP WIND WAVES COMBINED WITH LARGE SWELL WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT NAVIGATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ MM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 9:15 AM PDT, 3 hours 11 minutes earlier.
Area forecast discussion, Mar 31, 9:15 AM PDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 AM PDT SAT MAR 31 2012
.SYNOPSIS...
UPPER LEVEL TROUGH OF LOW PRESSURE WILL BRING COOLER TEMPERATURES
AND INCREASING ONSHORE FLOW TO THE REGION TODAY AND SUNDAY. AS A
RESULT...STRONG AND GUSTY SOUTHWEST TO WEST WINDS WILL DEVELOP IN
THE MOUNTAINS AND DESERTS. THIS SYSTEM WILL ALSO BRING SOME LIGHT
PRECIPITATION TO AREAS ALONG AND WEST OF THE MOUNTAINS TONIGHT
THROUGH EARLY SUNDAY. DRY AND WARMER CONDITIONS WILL DEVELOP FOR
THE FIRST PART OF THE WORK WEEK...WITH THE POTENTIAL FOR SOME
MODERATE OFFSHORE WINDS DEVELOPING THROUGH AND BELOW THE FAVORED
CANYONS AND PASSES ON MONDAY. ANOTHER TROUGH OF LOW PRESSURE WILL
THEN BRING INCREASING ONSHORE FLOW ONCE AGAIN FOR THE REMAINDER OF
THE WEEK ALONG WITH COOLER CONDITIONS AND THE RETURN OF THE MARINE
LATER.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY CONTINUES TO SHOW A TROUGH OF LOW PRESSURE
APPROACHING THE WEST COAST THIS MORNING...WITH THE CENTER OF THE
UPPER LEVEL LOW NEAR 130 WEST AND 43 NORTH. IN RESPONSE TO THIS
DEVELOPING TROUGH...THE MARINE LAYER DEEPENED TO AROUND 2300
FEET...ACCORDING TO THE 12Z KNKX SOUNDING...BUT MAY BE SLIGHTLY
DEEPER NOW. THIS MEANS THAT THE MARINE LAYER IS DEEP ENOUGH TO
PRODUCE SOME DRIZZLE IN PLACES...AND EVEN A FEW LOCATIONS ARE
STARTING TO SEE SOME MEASURABLE PRECIPITATION.
THE REAL CONCERN FOR TODAY THROUGH SUNDAY MORNING THOUGH WILL BE
WITH THE INCREASING PRESSURE GRADIENTS AND WINDS. THE 12Z NAM SHOWS
THE SURFACE GRADIENTS INCREASING TO BETWEEN 9 AND 10 MBS FOR
LINDBERGH AND DAGGETT AND BETWEEN 8 AND 9 MBS FOR LINDBERGH TO
IMPERIAL BY THIS AFTERNOON. ALTHOUGH THE SURFACE GRADIENTS DO
WEAKEN A BIT OVERNIGHT TONIGHT...THE UPPER LEVEL SUPPORT STILL LOOKS
GOOD...WITH 30 TO 45 KNOTS AT 850 MBS AND 40 TO 50 KNOTS AT 700
MBS. THEREFORE...THE HIGH WIND WARNINGS FOR THE MOUNTAINS AND
DESERTS LOOKS ON TRACK...WITH THE WINDS PEAKING THIS EVENING AND
OVERNIGHT TONIGHT.
THIS SYSTEM WILL ALSO BRING SOME LIGHT PRECIPITATION TO THE REGION
TONIGHT AND ON SUNDAY MORNING TO AREAS ALONG AND WEST OF THE
MOUNTAINS. AMOUNTS WILL REMAIN ON THE LIGHT SIDE...WITH MOST
LOCATIONS SEEING UP TO A TENTH OF AN INCH. LOCALLY...UPWARDS OF A
QUARTER INCH MAY BE POSSIBLE ALONG THE COASTAL SLOPES.
A TRANSITORY RIDGE OF HIGH PRESSURE WILL THEN BUILD OF THE REGION
FOR THE FIRST PART OF THE WORK WEEK...WITH WARMER AND DRIER
CONDITIONS DEVELOPING. AT THIS POINT IN TIME...THE 06Z AND INITIAL
12Z MODELS ARE CONTINUING TO HINT THAT SOME LIGHT TO MODERATE
OFFSHORE WINDS WILL DEVELOP THROUGH AND BELOW THE FAVORED CANYONS
AND PASSES LATE SUNDAY NIGHT AND ON MONDAY. FOR NOW...IT LOOKS AS
THOUGH MOST AREAS WILL STAY BELOW ADVISORY LEVELS...BUT WILL AWAIT
TO SEE WHAT THE REST OF THE 12Z MODELS SUGGEST.
ANOTHER TROUGH OF LOW PRESSURE WILL THEN DEVELOP OVER THE EASTERN
PACIFIC AND MOVE INLAND ACROSS THE WEST OF THE LATTER PART OF THE
WORK WEEK. THERE IS STILL QUITE A BIT OF SPREAD IN THE
MODELS...WITH REGARDS TO THE TIMING AND STRENGTH OF THIS TROUGH.
FOR THIS REASON...WILL KEEP THINGS DRY AND COOLER...AS THE ONSHORE
FLOW INCREASES ONCE AGAIN. STILL PREFER THE ECMWF...GIVEN THE RUN
TO RUN CONSISTENCY...BUT BLENDING THE 00Z ECMWF WITH THE GFS
ENSEMBLES.
&&
.AVIATION...
311600Z...W OF MTNS...THROUGH 19Z...LOW CLOUDS WITH BASES 1300-1500
FT MSL AND TOPS 2500-3000 FT MSL WILL CONTINUE. VSBY P6SM AND
LOCALLY LOWER TO 3-5SM. VSBY 1-3SM AROUND KONT. AFT 19Z...BASES RISE
TO 2000 FT MSL AND MAY BECOME BKN AT TIMES. AFT 01/03Z...MULTIPLE
LAYERS BETWEEN 1500 TO 4000 FT MSL WITH -SHRA. AFT 01/09Z...BASES
WILL RISE TO 2500 FT MSL AND W/NW WINDS WILL INCREASE TO AROUND 15
KT. AFTER 01/12-15Z...WINDS W/NW WINDS DECREASE AND LOW CLOUDS
SCATTER OUT.
MOUNTAINS AND DESERTS...UNRESTRICTED VSBY THROUGH 01/03Z. AFTER
01/03Z...CLOUD TOPS REACH 6000 FT MSL AND FILL THE COASTAL BASIN.
COASTAL MTN SLOPES WILL BE OBSCURED IN CLOUDS/FOG. NW WINDS WILL
INCREASE TO 20-40KT ACROSS THE MTN AND DESERTS THIS AFTERNOON WITH
STRONGEST WINDS TONIGHT 30-50KT WITH G60KT. STRONG UDDFS WITH ROTORS
POSSIBLE IN THE COACHELLA VALLEY NEAR PSP AND TRM THIS AFTERNOON AND
TONIGHT. CLOUDS IN THE COASTAL MOUNTAIN SLOPES AND WINDS DIMINISH BY
01/15-18Z SUNDAY MORNING.
&&
.MARINE...
A LARGE WEST-NORTHWEST SWELL WILL ENTER THE COASTAL WATERS LATE
TONIGHT. THIS LARGE SWELL WILL BRING VERY HIGH SURF SUNDAY INTO
MONDAY MORNING.
STRONG NORTHWEST WINDS ARE EXPECTED TONIGHT THROUGH SUNDAY OVER THE
COASTAL WATERS...BUT LOOK BORDERLINE SMALL CRAFT ADVISORY/GALE FORCE
STRENGTH. WILL DECIDE TO ISSUE A SMALL CRAFT ADVISORY OR GALE
WARNING WITH AFTERNOON PACKAGE. THE STRONG WINDS COMBINED WITH THE
LARGE SWELL WILL PRODUCE HAZARDOUS BOATING CONDITIONS SUNDAY WITH
COMBINED SEAS OF 10-15 FEET AND STEEP WIND WAVES.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING FROM NOON TODAY TO 10 AM PDT SUNDAY FOR THE
COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO
COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
HIGH SURF ADVISORY UNTIL 5 PM PDT MONDAY FOR THE BEACHES IN THE
ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL
AREAS.
HIGH WIND WARNING FROM NOON TODAY TO 10 AM PDT SUNDAY FOR THE
APPLE AND LUCERNE VALLEYS...SAN BERNARDINO COUNTY MOUNTAINS.
PZ...GALE WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING FOR THE
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
AND OUT 30 NM...WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
&&
PUBLIC...PALMER
AVIATION/MARINE...MOKERHazardous weather outlook, Mar 31, 4:35 AM PDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 435 AM PDT SAT MAR 31 2012 CAZ055-056-058-060>062-011330- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 435 AM PDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH CALIFORNIA WILL BRING STRONG GUSTY SOUTHWEST TO WEST WINDS THIS AFTERNOON THROUGH TONIGHT WITH STRONGEST GUSTS TO AROUND 70 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY MORNING...A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH CALIFORNIA WILL BRING STRONG GUSTY SOUTHWEST TO WEST WINDS. FOR SUNDAY NIGHT AND MONDAY...LOCALLY GUSTY NORTHEAST WINDS ARE POSSIBLE THROUGH AND BELOW PASSES AND CANYONS WITH STRONGEST GUSTS TO AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-057-011330- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 435 AM PDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY NIGHT AND MONDAY...LOCALLY GUSTY NORTHEAST WINDS ARE POSSIBLE THROUGH AND BELOW PASSES AND CANYONS WITH STRONGEST GUSTS TO AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PZZ750-775-011330- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 435 AM PDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH CALIFORNIA COULD BRING GALE FORCE WEST WINDS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH CALIFORNIA COULD BRING GALE FORCE WEST WINDS THROUGH EARLY SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ042-043-011330- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 435 AM PDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT MODERATE SOUTH SWELL WILL BRING HIGH SURF AND DANGEROUS RIP CURRENTS TO THE BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY AFTERNOON THROUGH MONDAY...A LARGE WEST SWELL WILL BRING HIGH SURF AND DANGEROUS RIP CURRENTS TO THE BEACHES. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.